×

zbMATH — the first resource for mathematics

A meshless local discrete Galerkin (MLDG) scheme for numerically solving two-dimensional nonlinear Volterra integral equations. (English) Zbl 1429.65308
Summary: This article describes a numerical scheme to solve two-dimensional nonlinear Volterra integral equations of the second kind. The method estimates the solution by the Galerkin method based on the use of moving least squares (MLS) approach as a locally weighted least squares polynomial fitting. The discrete Galerkin method results from the numerical integration of all integrals associated with the scheme. In the current work, we employ the composite Gauss-Legendre integration rule to approximate the integrals appearing in the method. Since the proposed method is constructed on a set of scattered points, it does not require any background meshes and so we can call it as the meshless local discrete Galerkin method. The algorithm of the described scheme is computationally attractive and easy to implement on computers. The error bound and the convergence rate of the presented method are obtained. Illustrative examples clearly show the reliability and efficiency of the new technique and confirm the theoretical error estimates.

MSC:
65R20 Numerical methods for integral equations
31A10 Integral representations, integral operators, integral equations methods in two dimensions
45D05 Volterra integral equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Armentano, M. G., Error estimates in sobolev spaces for moving least square approximations, SIAM J. Numer. Anal., 39, 1, 38-51 (2002) · Zbl 1001.65014
[2] Armentano, M. G.; Duron, R. G., Error estimates for moving least square approximations, Appl. Numer. Math., 37, 3, 397-416 (2001) · Zbl 0984.65096
[3] Assari, P.; Adibi, H.; Dehghan, M., A meshless method for solving nonlinear two-dimensional integral equations of the second kind on non-rectangular domains using radial basis functions with error analysis, J. Comput. Appl. Math., 239, 1, 72-92 (2013) · Zbl 1255.65233
[4] Assari, P.; Adibi, H.; Dehghan, M., A meshless discrete Galerkin (MDG) method for the numerical solution of integral equations with logarithmic kernels, J. Comput. Appl. Math., 267, 160-181 (2014) · Zbl 1293.65166
[5] Assari, P.; Dehghan, M., A meshless Galerkin scheme for the approximate solution of nonlinear logarithmic boundary integral equations utilizing radial basis functions, J. Comput. Appl. Math., 333, 362-381 (2018) · Zbl 1380.65395
[6] Assari, P.; Adibi, H.; Dehghan, M., The numerical solution of weakly singular integral equations based on the meshless product integration (MPI) method with error analysis, Appl. Numer. Math., 81, 76-93 (2014) · Zbl 1291.65375
[7] Assari, P.; Dehghan, M., A meshless method for the numerical solution of nonlinear weakly singular integral equations using radial basis functions, Eur. Phys. J. Plus., 132, 1-23 (2017)
[8] Assari, P.; Dehghan, M., The numerical solution of two-dimensional logarithmic integral equations on normal domains using radial basis functions with polynomial precision, Eng. Comput., 33, 4, 853-870 (2017)
[9] Assari, P.; Dehghan, M., A meshless discrete collocation method for the numerical solution of singular-logarithmic boundary integral equations utilizing radial basis functions, App. Math. Comput., 315, 424-444 (2017)
[10] Assari, P.; Dehghan, M., Solving a class of nonlinear boundary integral equations based on the meshless local discrete Galerkin (MLDG) method, Appl. Numer. Math., 123, 137-158 (2018) · Zbl 1377.65158
[11] Atkinson, K. E., The Numerical Solution of Integral Equations of the Second Kind (1997), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0899.65077
[12] Atkinson, K. E.; Bogomolny, A., The discrete Galerkin method for integral equations, Math. Comp., 48, 595-616 (1987) · Zbl 0633.65134
[13] Atluri, S. N.; Zhu, T., A new meshless local Petrov-Galerkin (MLPG) approach in computational mechanics, Comput. Mech., 22, 2, 117-127 (1998) · Zbl 0932.76067
[14] Avazzadeh, Z.; Heydari, M., Comments on “solving a class of two-dimensional linear and nonlinear volterra integral equations by the differential transform method”, Comput. Appl. Math., 31, 1, 127-142 (2012) · Zbl 1247.65159
[15] Babolian, E.; Bazm, S.; Lima, P., Numerical solution of nonlinear two-dimensional integral equations using rationalized haar functions, Commun. Nonlinear Sci. Numer. Simul., 16, 3, 1164-1175 (2011) · Zbl 1221.65326
[16] Belytschko, T.; Lu, Y. Y.; Gu, L., Element-free Galerkin methods, Int. J. Numer. Methods Eng., 37, 2, 229-256 (1994) · Zbl 0796.73077
[17] Berenguer, M. I.; Gamez, D., A computational method for solving a class of two dimensional volterra integral equations, J. Comput. Appl. Math., 318, 403-410 (2017) · Zbl 1357.65312
[18] Boersma, J.; Danicki, E., On the solution of an integral equation arising in potential problems for circular and elliptic disks, SIAM J. Appl. Math., 53, 4, 931-941 (1993) · Zbl 0786.45001
[19] Boykov, I. V.; Tynda, A. N., Numerical methods of optimal accuracy for weakly singular volterra integral equations, Ann. Funct. Anal., 6, 114-133 (2015) · Zbl 1321.65188
[20] Boykov, I. V.; Ventsel, E. S.; Roudnev, V. A.; Boykova, A. I., An approximate solution of nonlinear hypersingular integral equations, Appl. Number. Math., 86, 1-21 (2014) · Zbl 1297.65203
[21] Boykov, I. V.; Ventsel, E. S.; Boykova, A. I., An approximate solution of hypersingular integral equations, Appl. Number. Math., 60, 607-628 (2010) · Zbl 1196.65197
[22] V. Rokhlin, J.; Sammis, I., Universal quadratures for boundary integral equations on two-dimensional domains with corners, J. Comput. Phys., 229, 8259-8280 (2010) · Zbl 1201.65213
[23] Brunner, H., Collocation Methods for Volterra Integral and Related Functional Differential Equations (2004), Cambridge University Press: Cambridge University Press New York · Zbl 1059.65122
[24] Brunner, H.; Kauthen, J. P., The numerical solution of two-dimensional volterra integral equations by collocation and iterated collocation, IMA J. Numer. Anal., 9, 1, 47-59 (1989) · Zbl 0665.65095
[25] Brunner, H.; Sizikov, V. S., On a suboptimal filtration method for solving convolution-type integral equations of the first kind, J. Math. Anal. Appl., 226, 292-308 (1998) · Zbl 0915.65138
[26] Buhmann, M. D., Radial Basis Functions: Theory and Implementations (2003), Cambridge University Press: Cambridge University Press Cambridge · Zbl 1038.41001
[27] Cuomo, S.; Galletti, A.; Giunta, G.; Marcellino, L., Reconstruction of implicit curves and surfaces via RBF interpolation, Appl. Numer. Math., 116, 157-171 (2017) · Zbl 1372.65050
[28] Cuomo, S.; Galletti, A.; Giunta, G.; Starace, A., Surface reconstruction from scattered point via RBF interpolation on GPU, Proceedings of the Federated Conference on Computer Science and Information Systems, 433-440 (2013)
[29] Dehghan, M.; Mirzaei, D., Numerical solution to the unsteady two-dimensional schrodinger equation using meshless local boundary integral equation method, Int. J. Numer. Methods Eng., 76, 4, 501-520 (2008) · Zbl 1195.81007
[30] Dehghan, M.; Salehi, R., The numerical solution of the non-linear integro-differential equations based on the meshless method, J. Comput. Appl. Math., 236, 9, 2367-2377 (2012) · Zbl 1243.65154
[31] Fang, W.; Wang, Y.; Xu, Y., An implementation of fast wavelet Galerkin methods for integral equations of the second kind, J. Sci. Comput., 20, 2, 277-302 (2004) · Zbl 1047.65112
[32] Farengo, R.; Lee, Y. C.; Guzdar, P. N., An electromagnetic integral equation: Application to microtearing modes, Phys. Fluids, 26, 12, 3515-3523 (1983) · Zbl 0528.76119
[33] Fasshauer, G. E., Meshfree methods, Handbook of Theoretical and Computational Nanotechnology (2005), American Scientific Publishers
[34] Guoqiang, H.; Hayami, K.; Sugihara, K.; Jiong, W., Extrapolation method of iterated collocation solution for two-dimensional nonlinear volterra integral equations, App. Math. Comput., 112 (2009)
[35] Han, G.; Wang, J., Extrapolation method of iterated collocation solution for two-dimensional non-linear volterra integral equation, Appl. Math. Comput., 112, 49-61 (2000) · Zbl 1023.65140
[36] Hansen, P. C.; Jensen, T. K., Large-scale methods in image deblurring, Proceedings of the LNCS of Lecture Notes in Computer Science, 4699 (2007)
[37] Hanson, R. L.; Phillips, J. L., Numerical solution of two-dimensional integral equations using linear elements source, SIAM J. Numer. Anal., 15, 113-121 (1978) · Zbl 0414.65071
[38] Jang, B., Comments on “solving a class of two-dimensional linear and nonlinear volterra integral equations by the differential transform method”, J. Comput. Appl. Math., 233, 224-230 (2009) · Zbl 1175.65149
[39] Kaneko, H.; Xu, Y., Gauss-type quadratures for weakly singular integrals and their application to fredholm integral equations of the second kind, Math. Comp., 62, 206, 739-753 (1994) · Zbl 0799.65023
[40] Kress, B., Linear Integral Equations (1989), Springer-Verlag: Springer-Verlag Berlin
[41] Lancaster, P.; Salkauskas, K., Surfaces generated by moving least squares methods, Math. Comput., 37, 155, 141-158 (1981) · Zbl 0469.41005
[42] Li, X., Meshless Galerkin algorithms for boundary integral equations with moving least square approximations, Appl. Numer. Math., 61, 12, 1237-1256 (2011) · Zbl 1232.65160
[43] Li, X.; Zhu, J., A Galerkin boundary node method for biharmonic problems, Eng. Anal. Bound. Elem., 33, 6, 858-865 (2009) · Zbl 1244.65175
[44] Manzhirov, A. V., On a method of solving two-dimensional integral equations of axisymmetric contact problems for bodies with complex rheology, J. Appl. Math. Mech., 49, 6, 777-782 (1985) · Zbl 0613.73116
[45] Mirkin, M. V.; Bard, A. J., Multidimensional integral equations. part 1. a new approach to solving microelectrode diffusion problems, J. Electroad. Chem., 323, 1-2, 1-27 (1992)
[46] Mirzaee, F.; Hoseini, A. A., A computational method based on hybrid of block-pulse functions and taylor series for solving two-dimensional nonlinear integral equations, Alex. Eng. J., 53, 185-190 (2014)
[47] Fu, Z.; Chen, W.; Ling, L., Method of approximate particular solutions for constant- and variable-order fractional diffusion models, Eng. Anal. Bound. Elem., 57, 37-46 (2015) · Zbl 1403.65087
[48] Fu, Z.; Chen, W.; Yang, H., Boundary particle method for laplace transformed time fractional diffusion equations, J. Comput. Phys., 235, 52-66 (2013) · Zbl 1291.76256
[49] Mirzaei, D.; Dehghan, M., A meshless based method for solution of integral equations, Appl. Numer. Math., 60, 3, 245-262 (2010) · Zbl 1202.65174
[50] Muftahov, I.; Tynda, A.; Sidorov, D. N., Numeric solution of volterra integral equations of the first kind with discontinuous kernels, J. Comput. Appl. Math., 313, 119-128 (2017) · Zbl 1353.65137
[51] Nemati, S.; Lima, P. M.; Ordokhani, Y., Numerical solution of a class of two-dimensional nonlinear volterra integral equations using legendre polynomials, J. Comput. Appl. Math., 242, 53-69 (2013) · Zbl 1255.65248
[52] Parand, K.; Rad, J. A., Numerical solution of nonlinear Volterra-Fredholm-Hammerstein integral equations via collocation method based on radial basis functions, Appl. Math. Comput., 218, 9, 5292-5309 (2012) · Zbl 1244.65245
[53] Radlow, J., A two-dimensional singular integral equation of diffraction theory, Bull. Am. Math. Soc., 70, 4, 596-599 (1964) · Zbl 0173.14601
[54] Rajan, D.; Chaudhuri, S., Simultaneous estimation of super-resolved scene and depth map from low resolution defocused observations, IEEE. T. Pattern. Anal. Mach. Intell., 25, 9, 1102-1117 (2003)
[55] Salehi, R.; Dehghan, M., A moving least square reproducing polynomial meshless method, Appl. Numer. Math., 69, 34-58 (2013) · Zbl 1284.65137
[56] Sidorov, D. N., Existence and blow-up of Kantorovich principal continuous solutions of nonlinear integral equations, Diff. Equ., 50, 9, 1217-1224 (2014) · Zbl 1309.45003
[57] Sidorov, D. N., On parametric families of solutions of volterra integral equations of the first kind with piecewise smooth kernel, Diff. Equ., 49, 210-216 (2013) · Zbl 1348.45002
[58] Sidorov, D. N., Solvability of systems of volterra integral equations of the first kind with piecewise continuous kernels, Russ. Math., 57, 54-63 (2013) · Zbl 1268.45003
[59] Sidorov, N. A.; Sidorov, D. N., On the solvability of a class of volterra operator equations of the first kind with piecewise continuous kernels, Diff. Equ., 96, 811-826 (2014) · Zbl 1328.47015
[60] Sizikov, V. S.; Sidorov, D. N., Generalized quadrature for solving singular integral equations of Abel type in application to infrared tomography, Appl. Numer. Math., 106, 69-78 (2016) · Zbl 1416.65552
[61] Sizikov, V. S.; Smirnov, A. V.; Fedotov, A. V., Numerical solution of the singular Abel integral equation by the generalized quadrature methods, Russ. Math., 48, 59-66 (2004) · Zbl 1100.65128
[62] Sladek, J.; Sladek, V.; Atluri, S. N., Local boundary integral equation (LBIE) method for solving problems of elasticity with nonhomogeneous material properties, Comput. Mech., 24, 6, 456-462 (2000) · Zbl 0961.74073
[63] Tari, A.; Rahimi, M. Y.; Shahmorad, S.; Talati, F., Solving a class of two-dimensional linear and nonlinear volterra integral equations by the differential transform method, J. Comput. Appl. Math., 228, 1, 70-76 (2009) · Zbl 1176.65164
[64] Wazwaz, A. M., Linear and Nonlinear Integral equations: Methods and Applications (2011), Higher Education Press and Springer Verlag: Higher Education Press and Springer Verlag Heidelberg
[65] Wendland, H., Scattered Data Approximation (2005), Cambridge University Press: Cambridge University Press New York · Zbl 1075.65021
[66] Mukherjee, Y. X.; Mukherjee, S., The boundary node method for potential problems, Int. J. Numer. Methods Eng., 40, 5, 797-815 (1997) · Zbl 0885.65124
[67] Zhang, S.; Lin, Y.; Rao, M., Numerical solutions for second-kind volterra integral equations by Galerkin methods, Appl. Math., 45, 1, 19-39 (2000) · Zbl 1058.65148
[68] Zhu, T.; Zhang, J. D.; Atluri, S. N., A local boundary integral equation (LBIE) method in computational mechanics, and a meshless discretization approach, Comput. Mech., 21, 3, 223-235 (1998) · Zbl 0920.76054
[69] Zuppa, C., Good quality point sets and error estimates for moving least square approximations, Appl. Numer. Math., 47, 3-4, 575-585 (2003) · Zbl 1040.65034
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.